Title

Fibonacci Identities via the Determinant Sum Property

Document Type

Article

Publication Date

4-14-2006

Publication Title

College Mathematics Journal

Department

Mathematics and Computer Science

Abstract

We use the sum property for determinants of matrices to give a three-stage proof of an identity involving Fibonacci numbers. Cassini's and d'Ocagne's Fibonacci identities are obtained at the ends of stages one and two, respectively. Catalan's Fibonacci identity is also a special case.

Volume

37

Issue

4

pp.

286-289

ISSN

0746-8342